Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 26, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Nov 2, 2011, 4:10 PM CDT for 11 counties in Texas. It took effect at Nov 3, 2011, 9:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2011, 4:10 PM CDT (21:10 UTC)
- In effect from
- Nov 3, 2011, 9:00 AM CDT
- Expired
- Nov 3, 2011, 4:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
981 WWUS84 KCRP 022110 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 410 PM CDT WED NOV 2 2011 ...STRONG COLD FRONT MOVING THROUGH SOUTH TEXAS LATE TONIGHT... .A STRONG COLD FRONT WILL USHER DRIER AIR INTO SOUTH TEXAS ALONG WITH STRONG NORTHERLY WINDS. WINDS WILL BE ESPECIALLY STRONG ACROSS THE COASTAL COUNTIES WITH GUSTS TO 40 MPH FOR A FEW HOURS BEHIND THE COLD FRONT. RH VALUES WILL LOWER TO 25 TO 30 PERCENT. THESE CONDITIONS WILL COMBINE TO PROVIDE A CRITICAL FIRE WEATHER CONDITIONS GENERALLY EAST OF HIGHWAY 281. TXZ231>234-241>247-030530- /O.NEW.KCRP.FW.W.0026.111103T1400Z-111103T2100Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 410 PM CDT WED NOV 2 2011 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 4 PM CDT THURSDAY FOR STRONG GUSTY WINDS AND DRIER CONDITIONS FOR THE VICTORIA CROSSROADS AND COASTAL BEND... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 4 PM CDT THURSDAY. * AFFECTED AREA...LIVE OAK...BEE...GOLIAD...VICTORIA...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...ARANSAS...REFUGIO... CALHOUN. * TIMING...MID MORNING THROUGH MID AFTERNOON. * WIND...NORTH WINDS 25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. * HUMIDITY...25 TO 30 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ TE
2 follow-up statements
903 WWUS84 KCRP 030500 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1200 AM CDT THU NOV 3 2011 ...RED FLAG WARNING IN EFFECT THURSDAY FOR PORTIONS OF SOUTH TEXAS... .A STRONG COLD FRONT MOVING THROUGH SOUTH TEXAS TONIGHT WILL USHER DRIER AIR INTO THE REGION ALONG WITH STRONG NORTHERLY WINDS THROUGH THURSDAY. WINDS WILL BE ESPECIALLY STRONG ACROSS THE COASTAL COUNTIES WITH RELATIVE HUMIDITY VALUES LOWERING TO 20 TO 25 PERCENT DURING THE DAY ON THURSDAY. THESE CONDITIONS WILL COMBINE TO PROVIDE CRITICAL FIRE WEATHER CONDITIONS THURSDAY GENERALLY ALONG AND EAST OF HIGHWAY 281. TXZ231>234-241>247-031300- /O.CON.KCRP.FW.W.0026.111103T1400Z-111103T2100Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1200 AM CDT THU NOV 3 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 4 PM CDT THURSDAY FOR STRONG GUSTY WINDS AND DRIER CONDITIONS FOR THE VICTORIA CROSSROADS AND COASTAL BEND... * AFFECTED AREA...LIVE OAK...BEE...GOLIAD...VICTORIA...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...ARANSAS...REFUGIO... CALHOUN. * TIMING...MID MORNING THROUGH MID AFTERNOON THURSDAY. * WIND...NORTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS. * HUMIDITY...RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT OCCURRING BY MIDDAY AND THROUGH THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ TE/RH
936 WWUS84 KCRP 031247 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 747 AM CDT THU NOV 3 2011 ...RED FLAG WARNING IN EFFECT THURSDAY FOR PORTIONS OF SOUTH TEXAS... .STRONG WINDS WILL REMAIN GUSTY THIS MORNING ESPECIALLY IN EASTERN PORTIONS OF SOUTH TEXAS...THEN GRADUALLY WEAKEN THIS AFTERNOON. RH VALUES WILL ALSO BE DECREASING THROUGH THE AFTERNOON. CRITICAL CRITERIA FOR LOW RH AND POTENTIALLY STRONG WINDS WILL OVERLAP FOR A TIME LATE THIS MORNING AND EARLY THIS AFTERNOON MAINLY ALONG AND EAST OF HIGHWAY 281. TXZ231>234-241>247-032100- /O.CON.KCRP.FW.W.0026.111103T1400Z-111103T2100Z/ LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES- SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 747 AM CDT THU NOV 3 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 4 PM CDT THIS AFTERNOON FOR STRONG GUSTY WINDS AND DRIER CONDITIONS FOR THE VICTORIA CROSSROADS AND COASTAL BEND... * AFFECTED AREA...LIVE OAK...BEE...GOLIAD...VICTORIA...JIM WELLS...KLEBERG...NUECES...SAN PATRICIO...ARANSAS...REFUGIO... CALHOUN. * TIMING...MID MORNING THROUGH MID AFTERNOON. * WIND...NORTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS. * HUMIDITY...RELATIVE HUMIDITY VALUES OF 20 TO 25 PERCENT OCCURRING BY MIDDAY AND THROUGH THE AFTERNOON. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY OUTDOOR ACTIVITIES THAT MAY CAUSE SPARKS LEADING TO WILDFIRES. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN FIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT AGENCY. && $$ PZ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Nov 2, 3:35 PM CDT, 35 minutes earlier.
Area forecast discussion, Nov 2, 3:35 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
335 PM CDT WED NOV 2 2011
.SHORT-TERM (TONIGHT THROUGH THURSDAY NIGHT)...A STRONG COLD FRONT
IS EXPECTED TO MOVE THROUGH SOUTH TEXAS LATE TONIGHT INTO EARLY THU
MORNING. THE FRONTAL BDRY IS CURRENTLY LOCATED FROM NEAR MARATHON TO
NEAR WICHITA FALLS. THE BDRY IS EXPECTED TO REACH THE NW CWA AROUND
MIDNIGHT...REACHING THE COAST BETWEEN 07-09Z AND THROUGH THE COASTAL
WATERS FROM 09Z-12Z. AHD OF THE COLD FRONT...RAIN CHCS WILL BE ON
THE INCREASE...MAINLY SHRAS. ALONG THE BDRY...STRONG LOW LEVEL
CONVERGENCE...POOL OF MOISTURE WITH PWATS OF 1.5 TO 1.6 INCHES AND
INCREASING OMEGA VALUES IS EXPECTED TO PRODUCE SCT SHRA'S. A FEW
TSRA'S WILL ALSO BE POSSIBLE...HOWEVER CAPE VALUES WILL BE LOW TO
NIL EXCEPT ALONG THE COAST AND OVER THE WATERS. IN ADDITION...THE
BEST UPPER LEVEL ENERGY WILL BE N TO NE OF THE CWA. THERE'S A BETTER
CHC OF TSRA'S ALONG THE BDRY AS IT MOVES ACROSS THE COASTAL WATERS
WHERE THERE SHOULD BE MORE INSTABILITY.
BEHIND THE COLD FRONT...STRATIFORM RA IS EXPECTED THROUGH MID
MORNING ON THU...ENDING FROM NW TO SE. MAIN ISSUE WILL BE THE WINDS
AND MUCH DRIER/COOLER CONDITIONS. STRONG N WINDS WILL LEAD TO WINDY
CONDITIONS ACROSS S TX DURING THE EARLY MORNING HOURS. THE STRONGEST
WINDS ARE EXPECTED ACROSS THE SOUTHERN COASTAL BEND WHERE WINDS ARE
EXPECTED TO REACH ADVISORY LEVELS...AND OVER THE WATERS WITH GUSTS
TO GALE FORCE. WINDS ARE EXPECTED TO DIMINISH THROUGH THE
AFTERNOON...QUICKER FARTHER INLAND...AS HIGH PRESSURE SETTLES ACROSS
THE AREA.
TEMPERATURES WILL BE MUCH COOLER WITH LOWS IN THE 50S BY THU
MORNING...AND HIGHS IN THE 60S AREA WIDE. THU NIGHT TEMPS WILL BE
MUCH COOLER...LIKELY THE COOLEST OF THE SEASON...WITH LOWS IN THE
MID TO UPPER 30S ACROSS THE NORTHERN COASTAL BEND TO LOW TO MID 40S
ACROSS THE SRN CWA.
&&
.MARINE...MOD ONSHORE WINDS ARE EXPECTED TO DIMINISH BRIEFLY IN THE
EVENING AHD OF A STRONG COLD FRONT. THE FRONT IS EXPECTED TO MOVE
ACROSS THE MIDDLE TX COASTAL WATERS SOMETIME BETWEEN 09Z TO AROUND
12Z. SCT SHRA/TSRA'S CAN BE EXPECTED WITH THE FRONT.
MAIN CONCERN ARE THE WINDS. VERY STRONG N WINDS WILL DVLP BEHIND THE
FRONT. WINDS WILL LIKELY REACH HIGH END SCA LEVELS WITH GUSTS TO
GALE FORCE THROUGH THE MORNING HOURS. WINDS ARE EXPECTED TO DECREASE
THROUGH THE AFTERNOON HOWEVER SEAS WILL BE SLOWER TO SUBSIDE. A
SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THU AFTERNOON BUT MAY NEED
TO BE EXTENDED INTO THU EVENING DEPENDING ON HOW QUICKLY THE SEAS
SUBSIDE.
&&
.FIRE WEATHER...A STRONG COLD FRONT WILL MOVE THROUGH S TX LATE
TONIGHT THROUGH EARLY THU MORNING. ISOLD TO SCT SHRAS ARE EXPECTED
WITH THE FRONT WITH A TSRA OR TWO POSSIBLE. STRONG N WINDS WILL
USHER DRIER AND COOLER CONDITIONS INTO S TX. THERE WILL BE A WINDOW
WHERE RED FLAG CONDITIONS ARE POSSIBLE MAINLY ALONG THE COAST WHERE
WINDS WILL REMAIN MOD TO STRONG LATER THAN REST OF THE AREA AND RH
VALUES WILL LOWER TO CRITICAL LEVELS. GENERALLY FROM MID MORNING TO
EARLY AFTERNOON TIMEFRAME. WINDS WILL DIMINISH AREA WIDE THRU LATE
AFTERNOON.
&&
.LONG TERM (FRIDAY THROUGH WEDNESDAY)...NOT MUCH CHANGE IN OVERALL
THINKING LAST FEW DAYS WRT EXTENDED FORECAST...BUT MADE SOME MINOR
ADJUSTMENTS. COOL AND DRY AIRMASS WILL BE SHORT LIVED...BUT WILL SEE
CHAMBER OF COMMERCE WX ON FRI WITH HIGHS IN THE 70S AFTER A CHILLY
START. A RAPID WARMING AND MOISTENING TREND WILL ENSUE FOR THE
WEEKEND AS THE HIGH QUICKLY SHIFTS EAST AND LOW LEVEL FLOW INCREASES
INTO A VIGOROUS UPR TROUGH. THIS SYSTEM WILL LIFT NE WELL AWAY FROM
THE AREA...BUT NOT BEFORE DRAWING A NICE POOL OF DEEPER GULF
MOISTURE INTO S TX AS THE NEXT UPR TROUGH QUICKLY DEVELOPS ACROSS
THE ROCKIES IN THE WAKE OF THE FIRST. THINK MOISTURE RETURN/DEPTH
WILL NOT QUITE BE SUFFICIENT FOR ISOLD SHRA EXCEPT OVER THE GULF
PERHAPS AND WILL REMOVE POPS ACROSS COASTAL PLAINS. THE MOISTURE
STILL APPEARS HIGH ENOUGH FOR ISOLD STREAMER SHRA BY SUN AND PERHAPS
EVEN LOW END SCT POPS BY MON...BUT WILL KEEP IN ISOLD RANGE FOR NOW.
GFS AND ECMWF SEEM TO BE COMING INTO BETTER AGREEMENT REGARDING THE
EVOLUTION OF THIS NEXT UPR TROUGH...AS THE GFS HAS TRENDED STRONGER
WHILE THE ECMWF HAS TRENDED A BIT WEAKER. BOTH SHOW AN ASSOC FROPA
LATE TUE W/ DECENT PVA...MID LEVEL COOLING AND JET POSITIONS AND
THEREFORE A POTENTIAL FOR HIGHER RAIN CHCS. THAT BEING SAID...WILL
KEEP POPS IN SLT CHC TO LOW END CHC RANGE THIS FAR OUT AND ESP SINCE
MODELS ARE JUST NOW SETTLING DOWN SOME. ALSO...TURNING OF THE H85
FLOW TO THE SW AS THE BOUNDARY ARRIVES IS A POTENTIAL SIGNIFICANT
NEGATIVE FACTOR...ALTHOUGH STRONG DYNAMICS AND MID LEVEL COOLING MAY
OVERCOME. THE H85 FLOW SUGGESTS VCT AND AREAS NE WOULD HAVE
SIGNIFICANTLY HIGHER POPS THAN SRN AREAS BUT CAN'T PUT TO MUCH FAITH
IN THOSE DETAILS THIS FAR OUT. THIS FRONT APPEARS A BIT MORE PACIFIC
AND POSSIBLY NOT A COOL AS TONIGHTS FROPA...BUT IS STILL A DECENT
FRONT NONETHELESS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 53 67 41 72 51 / 40 10 0 0 10
VICTORIA 50 67 36 69 44 / 50 10 0 0 10
LAREDO 53 70 45 75 50 / 20 10 0 0 0
ALICE 53 68 40 73 46 / 30 10 0 0 0
ROCKPORT 53 67 45 69 52 / 40 10 0 0 10
COTULLA 49 68 38 73 46 / 20 10 0 0 0
KINGSVILLE 54 68 40 74 47 / 40 10 0 0 10
NAVY CORPUS 56 67 50 68 61 / 40 10 0 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 9 AM TO 4 PM CDT THURSDAY FOR THE
FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...JIM
WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
PATRICIO...VICTORIA.
WIND ADVISORY FROM 4 AM TO 11 AM CDT THURSDAY FOR THE FOLLOWING
ZONES: ARANSAS...KLEBERG...NUECES...SAN PATRICIO.
GM...SMALL CRAFT ADVISORY FROM 3 AM TO 7 PM CDT THURSDAY FOR THE
FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
O'CONNOR...COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS
OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT
ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO
MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.
&&
TE/81...SHORT TERM
MJG/88...LONG TERMHazardous weather outlook, Nov 2, 5:48 AM CDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 548 AM CDT WED NOV 2 2011 TXZ229>234-239>247-031100- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 548 AM CDT WED NOV 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL BRING GUSTY WINDS AND A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON THURSDAY BEHIND THE FRONT WITH THE DRIER AIR AND GUSTY NORTH WINDS. .SPOTTER INFORMATION STATEMENT... GMZ230-235-250-255-270-275-031100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 548 AM CDT WED NOV 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR LATE TONIGHT THROUGH THURSDAY AS A STRONG COLD FRONT WILL BRING GUSTY WINDS AND A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED THURSDAY BEHIND THE PASSAGE OF A STRONG COLD FRONT WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... PZ/TMT
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 4:53 AM CDT | Small Craft Advisory | CRP | 41 hr | |
| Nov 2, 4:14 PM CDT | Wind Advisory | CRP | Aransas, Kleberg, Nueces, San Patricio | 19 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.